Re: Abruptly Stopping Armour, Any Symptoms?
About 1/4 of your ArmourThyroid pill is made up of the active form of thyroid hormone (T3). It has a pretty short half-life (~10 hrs) so it will be out of your body pretty quickly. When your body is low on T3 it converts T4 (inactive thyroid hormone) into T3. You will become hypothyroid if you don't have enough T4 stored up. I would not reccommend taking ArmourThyroid at night because it will probably cause insomnia when your T3 levels spike.
Speaking from personal experience, I was on 120 mg of ArmourThyroid and after missing two days I got a choking sensation at the base of my neck which was my thyroid swelling up. It a was extremely uncomforatable. It felt like my head was filling with blood, pretty similar to when you hang upside down. I was really dizzy, which made me nauseous. I had poor concentration and memory. And my TSH shot way up. I have autoimmune thyroiditis so this reaction makes sense. I had suppressed my TSH to shut my thyroid down in order to reduce the inflammation. So when my thyroid had to start working again, it got inflammed and painful.
When you take a T4/T3 medication like ArmourThyroid you really need to be taking it every day to benifit from it. If this just isn't possible, I would reccommend having a medication custom made that contains more T4 and less T3 so if you miss a day or two it wont have such a big impact on your levels.